Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


i have lost 80-90% of my hair after starting medications
Feb 12, 2010

I got diagnosed november 2006 and started on Norvir,reyataz and Truvada the same time.After that i have had a significant hairloss.I have lost around 90 % of my hair!! I dont feel my doctor takes it seriously,but for me it have effected my personal life in a high degree.

It is difficult to know whether hairloss is a result of medcication or other factors .Since i have had 80-90 % hairloss from i started the medications(november 2006) up til now, can this say something about medications versus other factors?

Are there reports by other patients experiencing hairloss using these medications?

Are there other alternative medications which are more "safe" concerning hair loss?

Response from Dr. Henry

I have seen (and heard about other cases) patients with prompt hairless after starting effective HIV meds. The rate seems low overall (<< 5%) and seems to occur with a variety of HIV regimens/meds so I cannot with any confidence recommend an alternative regimen as being more hair friendly since data is scant and studies on that are essentially non-existent. Whether switching off the Truvada (? Epzicome or possibly raltegravir) would help is uncertain but something to consider. Seeing a dermatologist to see if other factors are involved may be reasonable. Some patients who lost hair after starting effective ART did experience a stabilization and then regained some of the hairloss so a further problem in assessing the effectiveness of any intervention is the variable course of the hairloss over time . Sorry to be so non-specific/unhelpful but data is scant which is frustrating. KH



Previous
What's the best treatment for Psoriasis
Next
pregnant - 4 yrs on combivir and stocrin and changing to aluvia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement